Eight Months

On October 20th, I took this picture:

On October 24th, I took this picture:

Whoa, Nellie! This is what we call “the ooze.” It feels even worse than it looks.

And here is a picture of my face on November 14th (which is about what it still looks like right now):

The past eight months have certainly been a roller coaster (and I’m certain the ride is nowhere near over), but I am currently having the longest period of “feeling decent” that I’ve had since before I started my withdrawal. The other day, I even put on my wedding ring for the first time since May. My fingers had been too swollen for it to fit. While it is still tighter that usual, at least I can get it on! And one more thing: I hardly even think about my sun sensitivity at all anymore. I was telling Chris last night that I’ve already gotten used to not worrying about walking from the house to the car unprotected with sunblock or a hat, or from the house to work, or in the car, or while out and about on overcast days. (I’m still hesitant to go out in full sun without a hat, but that should be possible when all this is over, too!). It’s amazing how much lighter my life feels not having to worry so much about that anymore. And to think my doctors thought this was an allergy I’d just have to deal with. Psshhaw!

I’ll have to remember these encouraging signs if/when things get tough again. More and more, I am so confident I am on the right path to getting better SOON!

Advertisements

13 responses to “Eight Months

  1. Such awesome news Katy!

  2. You go girl! I love you, sweet Katy.

  3. Ugh, this must be tough to deal with! Was the initial problem caused by the steroids? I can relate to the eczema as I’ve had it my entire life but luckily, I’m mostly free from it now, at least on my face. Whenever it does flare up though, it makes me so miserable so I feel bad that you were having a tough time. It looks so much better now though!

    I also unfortunately do use topical steroids (clobetasol) and it’s the only thing that has helped me … but I hate hate hate relying on it.

    • I grew up with mild eczema, too, but I mostly outgrew it in my teens. I’d only have occasional break-outs in my twenties, which I treated with topical steroids. In rare cases, some individuals become addicted to the steroids, and they no longer work the same way – our skin keeps getting worse, so we use stronger/more steroids, we continue to get worse, we use more potent steroids, and the cycle continues. I struggled for four years with what I thought was severe eczema (under the guidance of my dermatologist), but what was really steroid induced eczema caused by Topical Steroid Addiction. I am currently in the withdrawal process, which is horrendous. But when it’s all over, my skin will be clear and back to normal. If you are interested, check out http://www.itsan.org if for more info about Topical Steroid Addiction.

      • Wow, thanks for that link. The withdrawal sounds horrendous! Did you have to take time off from work? I’ve been on steroids for the past … probably 10 years strictly on my feet and very rarely, my hands. But, with each steroid, I eventually became “immune” to the help it provided and now am on I think the most potent on the market: it’s a compound, with glycolic acid and sulphur. My dermatologist has me put it on and wrap my feet in saran wrap overnight for two weeks at a time. It’s scary to think what that could be doing to me…. I don’t use it as often as suggested, but still. The idea of the withdrawal is so scary to me, though!

  4. Oh, Katy, what a difference I see! And, right…allergy!! Nonsense! I want to be an advocate for you, my darling! I want to sit with you in the sun with Charlotte and Sadie (sunscreen of course) and not have a care in the world!

  5. Oh yes…the beach! We will go there soon, honey. You are well on your way. All the outdoors will be at your beck and call! I love you so….

  6. Dearest Katy – how much even more beautiful you are becoming! What a fighter you are, and with such an impressive, positive approach. Stay strong, sweetest girl. You are prevailing and we are SO proud! Thank God for the right Doctor!! I love you!

    • Thank you so much, Aunt Susan. I am SO grateful to have found the right doctor and the forum online…Having an answer has made it that much easier to have a positive outlook! I’m really, really happy. Can’t wait to see you at Christmas! I love you!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s